MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH

COOK INC FLEXOR ANSEL GUIDING SHEATH
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A review of the complaint history, device history record, instructions for use (ifu), quality control, and visual inspection / functional testing of the returned device was conducted during the investigation.Devices from 1820334-2017-01235 (would not advance over wire) and 1820334-2017-01236 (lip between sheath & dilator) were returned in the same container.A 0.038" dilator from an unknown lot was also returned.During examination of the returned devices, it was unable to be determined which of the devices was reported by the customer to not advance over a wire or to have a lip between the sheath and dilator.There is a small amount of biomatter on the hub of the additional 0.038" dilator, but the shaft and tip appear unused.Device #1: the dilator was returned fully inserted into the sheath.Biomatter was present.The dilator endhole showed minor pinch-type damage.A 0.038" wire was advanced through the distal end hole with very slight resistance.No lip was felt at the transition site between sheath and dilator.The dilator was removed and the sheath tip examined.No defects were noted.The dilator was reinserted with no difficulty.Device#2: the dilator was returned fully inserted into the sheath.Biomatter was present.The dilator endhole showed moderate damage.A 0.038" wire was easily advanced through the distal endhole.No lip was felt at the transition site between sheath and dilator.The dilator was removed and the sheath tip examined.No defects were noted.The dilator was reinserted with no difficulty.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There was one other reported complaint for this lot number.Based on the information provided and the results of our investigation to the extent that it has been performed, a definitive root cause could not be determined at this time.Per the risk assessment, no further action is warranted at this time.Monitoring will continue to be performed for similar complaints.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information and/or completion of the investigation.
 
Event or Problem Description
It was reported that while prepping for a peripheral angiogram procedure, a flexor ansel guiding sheath was removed from the packaging and it was noted that it had a tight dilator tip and would not go over the wire.During preliminary investigation it was ascertained that this sheath had minor pinch-type damage ¿ splitting on the tip and a hangnail (1820334-2017-01235).This was put aside and a second flexor ansel guiding sheath was opened.This device was noted to have a lip between the sheath and dilator transit.The second device was put aside and not used.It was eventually ascertained that the second sheath had moderate damage consisting of sharp edges and splitting on the tip (1820334-2017-01236).A third device from the same lot was opened and used for the procedure, which worked well.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Neither device was used on the patient.
 
Additional Manufacturer Narrative
Additional information: the device is shipped with instructions for use which provides warnings, precautions, and instructions for sheath introduction.Sheath introduction: using the side-arm of the valve, flush the introducer by filling the introducer assembly completely with heparinized saline.Flush the dilator with heparinized solution.Insert the dilator completely into the introducer.Insert wire into the vessel through the needle, then remove needle, leaving the wire guide in place.Insert dilator/sheath combination over wire guide.Remove wire guide and dilator, aspirate and flush introducer side-arm." it also states, "upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided and results of the investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.The device is shipped with instructions for use which provides warnings, precautions, and instructions for sheath introduction.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6639020
Report Number1820334-2017-01236
Device Sequence Number1123463
Product Code DYB
UDI-Device Identifier00827002299856
UDI-Public(01)00827002299856(17)200217(10)7684717
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL1-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/16/2017
Supplement Date Received by Manufacturer07/07/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1